Ask The Doctor > Questions & Answers > Menstruation after mirina coil being removed

Menstruation after mirina coil being removed

Patient: Hi I got my mirina coil removed a month ago a week later I had one discharge of what looked like stale blood. Yesterday a month later I started my 1st period which was heavy but not too bad, today however it is very heavy I’ve gone through 6 pads and underwear in the last 4and a half hours. My periods were never heavy before the coil I use to have 3 normal days every 31 days. Is this normal? I had the coil in for 4 years after my third child.

 

 

Doctor: It is common to experience menstrual irregularities after removal of mirena coil. It usually takes 4-6 months after the removal of the mirena coil for the periods to return back to normal. Your heavy bleeding could be just an incidental incident, however it it continues to worsen or you have similar bleeding the next periods, consult your doctor.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment